Alert archive / Wisconsin / Wind Advisories in 2026
Wind Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Feb 27, 2026, 4:54 PM CST for 4 counties in Wisconsin. It took effect at Feb 27, 2026, 5:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2026, 4:54 PM CST (22:54 UTC)
- In effect from
- Feb 27, 2026, 5:00 PM CST
- Expired
- Feb 27, 2026, 9:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 140 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.9 hours before the alert went out and 371 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2142 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
355 WWUS73 KGRB 272254 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 454 PM CST Fri Feb 27 2026 WIZ005-010>012-280300- /O.NEW.KGRB.WI.Y.0001.260227T2300Z-260228T0300Z/ Vilas-Oneida-Forest-Florence- Including the cities of Rhinelander, Commonwealth, Crandon, Aurora, Lac Du Flambeau, Spread Eagle, and Eagle River 454 PM CST Fri Feb 27 2026 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Oneida, Vilas, Florence, and Forest Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds and gusts will occur near the Upper Michigan border. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay JLA
1 follow-up statement
312 WWUS73 KGRB 280306 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 906 PM CST Fri Feb 27 2026 WIZ005-010>012-280415- /O.EXP.KGRB.WI.Y.0001.000000T0000Z-260228T0300Z/ Vilas-Oneida-Forest-Florence- Including the cities of Rhinelander, Commonwealth, Crandon, Aurora, Lac Du Flambeau, Spread Eagle, and Eagle River 906 PM CST Fri Feb 27 2026 ...WIND ADVISORY HAS EXPIRED... Northwest wind gusts over 30 mph could still occur late this evening. The stronger winds have subsided though, so the Wind Advisory has expired. $$ For more information, visit us at http://www.weather.gov/GreenBay JLA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Feb 27, 1:48 PM CST, 3 hours 6 minutes earlier. Its key messages:
- After highs in the middle 40s to middle 50s on Friday, highs on Saturday will only be in the middle teens to middle 20s.
- A band of snow (50-80% chance) is expected to move across the southern half of the area on Saturday. Snowfall totals between 1 and 3 inches is expected, mainly south of Highway 29.
- Within this band of snow, a narrow 2-3 county wide band of heavier snow with 3"+ is expected to set up. Current indications that the band of heavier snow is forecast to set up south of the area, however could still shift northward over the next 24 hours.
- A warming trend is expected next week as a more spring like pattern sets up over Wisconsin, resulting in periodic chances for rain or snow.
Area forecast discussion, Feb 27, 1:48 PM CST, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 148 PM CST Fri Feb 27 2026 Forecast discussion for routine afternoon forecast issuance .KEY MESSAGES... - After highs in the middle 40s to middle 50s on Friday, highs on Saturday will only be in the middle teens to middle 20s. - A band of snow (50-80% chance) is expected to move across the southern half of the area on Saturday. Snowfall totals between 1 and 3 inches is expected, mainly south of Highway 29. - Within this band of snow, a narrow 2-3 county wide band of heavier snow with 3"+ is expected to set up. Current indications that the band of heavier snow is forecast to set up south of the area, however could still shift northward over the next 24 hours. - A warming trend is expected next week as a more spring like pattern sets up over Wisconsin, resulting in periodic chances for rain or snow. && .DISCUSSION... Issued at 147 PM CST Fri Feb 27 2026 A mild afternoon across the region with temperatures in the middle 40s to middle 50s. For tonight, gusty winds can be expected as a strong cold front moves across the region. Temperatures will drop into the single digits north to the the teens across east-central WI. High temperatures on Saturday will be around 30 degrees colder with readings in the middle teens to middle 20s. The other story for Saturday will be a clipper system that will pass south of the area. There is a 50-80% chance of snow, mainly south of Highway 29 where 1 to 3 inches of snow is anticipated. Within this band of snow across, a narrow 2-3 county wide band of heavier snow with 3"+ is expected to set up. Current indications that the band of heavier snow is forecast to set up south of the area, in the axis where the best fgen forcing set ups. Any lingering snow should end across east-central WI Saturday evening. Despite almost being March 1, the snow will be powdery type snow although winds should not be a factor for blowing snow. Tranquil weather is expected through Monday, although it will remain cold on Sunday with highs in the 20s before warming into the 30s on Monday. Beyond Monday, more typical spring like temperatures in the 30s and 40s is expected through next Friday. Along with the warmth will come chances for rain and snow, especially later next week. The beneficial precipitation should hopefully help alleviate the long-term precipitation deficits of the current drought. Will also need for the ground to thaw to allow the moisture to replenish soil moisture and ground water tables. && .AVIATION...for 18Z TAF Issuance Issued at 1151 AM CST Fri Feb 27 2026 Gusty south/southwest winds will prevail this afternoon into this evening, then veer west and then northwest tonight. Low level wind shear develops towards 00z from the southwest, and then also veer to the west and northwest tonight, but ends a few hours after 06z. VFR conditions should prevail into Saturday morning, with increasing probability for MVFR CIGS and VSBYs develop in the late morning and afternoon south of Highway 29 due to snow from a clipper system passing to the south of the area. One to 3 inches of snow is expected south of Highway 29, with locally higher amounts possible south of Highway 10. Conditions should improve during the afternoon into the early evening at locations that receive the snow. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Eckberg AVIATION.......Eckberg
Hazardous weather outlook, Feb 27, 2:04 PM CST, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 204 PM CST Fri Feb 27 2026 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 204 PM CST Fri Feb 27 2026 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The combination of mild temperatures and gusty south to southwest winds may lead to ice floes on the Bay of Green Bay this evening. .DAYS TWO THROUGH SEVEN...Saturday through Friday A band of accumulating snow of 1 to 3 inches is expected south of Highway 29 on Saturday. There is still potential for higher amounts south of Highway 10 depending on where a heavier band of snow sets up. Deteriorating travel conditions are likely late Saturday morning through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall amounts on Saturday. LMZ521-522-541>543-282015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 204 PM CST Fri Feb 27 2026 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight A few southwest gusts to near gale force are possible tonight near the northern tip of Door County. .DAYS TWO THROUGH SEVEN...Saturday through Friday The probability for widespread hazardous weather is low. Eckberg
Nearby
Wind Advisories in Wisconsin, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.